Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 31, 2017, 11:54 AM EDT for 4 counties in Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 11:54 AM EDT (15:54 UTC)
- Expired
- Mar 31, 2017, 2:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 411 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WWUS81 KCLE 311554
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1154 AM EDT FRI MAR 31 2017
OHZ003-007>011-311845-
Erie-Ottawa-Sandusky-Lorain-Cuyahoga-Lucas-
1154 AM EDT FRI MAR 31 2017
... Areas of dense fog near the north shore ...
Cool air flowing off lake Erie was causing fog to develop across
northern Ohio this afternoon. Some of the fog closer to the
shoreline was dense with visibilities down to under a half mile.
Motorists are reminded to use caution when driving through the dense
fog and allow extra time to reach your destination.
LAT...LON 4173 8357 4173 8339 4161 8308 4154 8298
4153 8289 4160 8285 4152 8268 4144 8262
4139 8249 4153 8201 4149 8189 4151 8173
4155 8165 4149 8158 4132 8222 4139 8296
TIME...MOT...LOC 1548Z 057DEG 1KT 4135 8220
$$
KingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 31, 9:31 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 31, 9:31 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 931 AM EDT Fri Mar 31 2017 .SYNOPSIS... Low pressure will track across northern Ohio today and off the Mid Atlantic Coast by Saturday morning. High pressure from the upper midwest will move across the western Great Lakes Saturday and the eastern Great Lakes on Sunday. Low pressure from the Mississippi Valley will approach on Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update...Have added areas of fog to the northwest for the onshore flow of cool moist air into the area just north of the frontal boundary. Otherwise have made only minor adjustments for now. Radar shows another area if rain moving north- northeast into the area. Will continue categorical pops all but the far west. Original "Today" discussion... The surface low is in the process or consolidating across west central Ohio. The low will track to northeast Ohio along the warm front and just like yesterday the front will define the temperature gradient. There is some uncertainty over the exact track and used more of a NAM track since it has been closer early this morning. We should be able to get temps to recover into the 50s and even some lower 60s across most of northeast Ohio with upper 40s and lower 50s NW PA. Hard to see Toledo warming much as the wind shifts from east to northwest and will be at the lower end of temp guidance for much of northwest Ohio. Not much lightning anymore and the model soundings only show a small amount of mid level instability remaining. Cannot rule out thunder as the surface low and triple point track across northern Ohio but will not mention it in the forecast. We will likely end up with a good deal of QPF but not sure rainfall rates will justify a flood watch. Rivers and creeks will come up steadily and probably a few will sneak into flood but aside from ponding and poor drainage areas and low lying areas with water there may not be much real danger from flooding. Leaning against a flood watch at this time. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Showers should end from west to east tonight except for some lingering showers/sprinkles across extreme NE OH/NW PA Saturday morning. Heights are progged to rise nicely on Saturday but the northwest flow remains at all levels and it may be hard to shake the stratocumulus although we will likely see some slow clearing from west to east in the afternoon. Highs only in the 40s for most. Some high clouds may begin to increase as early as Saturday night but with the surface high overhead we could see low temperatures near or below freezing across much of NE OH/NW PA. Ridging looks nice for Sunday but there will be increasing mid/high clouds. Do not have much feel for the actual amount of sunshine, it will probably fade during the afternoon especially across northwest Ohio. Temperatures should recover into the 50s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Alternating ridge and trough cycle will continue through this forecast period. Upper level trough moves into the local area Monday with a resultant surface low pressure that will move northeast through the Ohio Valley region. This feature will bring more mild temperatures and another round of showers to the area. As the low passes by the area Tuesday, some weak cold air advection will take place as weak ridge of high pressure builds southeast into the area. Fast moving ridge moves east over the area as well. This will bring fair weather to the region but will be short lived for Tuesday afternoon into Wednesday. Then, yet another deep digging upper level low pressure system and associated trough will move east across the area with another resultant surface low pressure system. Once again, this system will spread more rain into the area Thursday into Friday. Only difference, is the upper level feature packs a little more punch allowing cooler air to pump down into the area and could bring some light snow by the end of the week. In the mean time, mild temperatures will continue through Thursday. && .AVIATION /12Z Friday THROUGH Tuesday/... KTOL and KFDY will see a few rain showers through the morning, but nothing much more than a passing shower or drizzle is expected much of today. Farther east, however, rain showers are expected to be ongoing pretty much all day. The rain will begin to end from west to east around 23Z at KMFD and near 02Z at KERI and KYNG. Areas of fog will be around at all TAF sites today, but the fog should start to lift shortly after the rain ends this evening. Very low clouds will mean IFR/LIFR conditions for everyone through the TAF forecast period. The low clouds have yet to reach KCLE or KERI, but expect CIGS to lower here after 14Z or so. OUTLOOK...Non-VFR possible Monday into Tuesday. && .MARINE... Relatively light winds will continue across Lake Erie through today. Winds will turn out of the northwest tonight at 10 to 15 knots, but winds and waves should remain below Small Craft Advisory criteria. Winds will relax over the weekend and become light and variable. Northeasterly flow will increase a bit Monday night into Tuesday, but once again expect winds and waves to remain below Small Craft Advisory Criteria. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik NEAR TERM...TK/Kosarik SHORT TERM...Kosarik LONG TERM...Mottice AVIATION...Mottice MARINE...Mottice
Hazardous weather outlook, Mar 31, 4:16 AM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Fri Mar 31 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 416 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Locally heavy rain is possible today which could cause ponding of water especially in low lying areas and poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-010830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 416 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 31, 6:11 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 AM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 ESE BELOIT 40.90N 80.95W
03/30/2017 M1.00 INCH MAHONING OH FIRE DEPT/RESCUE
.
&&
CLMSpecial weather statement, Mar 31, 11:54 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1154 AM EDT FRI MAR 31 2017
OHZ003-007>011-311845-
Erie-Ottawa-Sandusky-Lorain-Cuyahoga-Lucas-
1154 AM EDT FRI MAR 31 2017
... Areas of dense fog near the north shore ...
Cool air flowing off lake Erie was causing fog to develop across
northern Ohio this afternoon. Some of the fog closer to the
shoreline was dense with visibilities down to under a half mile.
Motorists are reminded to use caution when driving through the dense
fog and allow extra time to reach your destination.
LAT...LON 4173 8357 4173 8339 4161 8308 4154 8298
4153 8289 4160 8285 4152 8268 4144 8262
4139 8249 4153 8201 4149 8189 4151 8173
4155 8165 4149 8158 4132 8222 4139 8296
TIME...MOT...LOC 1548Z 057DEG 1KT 4135 8220
KingThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:00 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 45 min |
| Mar 30, 10:49 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 30 min |
| Mar 31, 11:14 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 64 hr |
| Mar 31, 11:14 AM EDT | River Flood Warning | CLE | Trumbull | 44 hr |
| Mar 31, 2:55 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Lorain, Lucas, Ottawa | 35 min |
| Mar 31, 6:16 PM EDT | River Flood Warning | CLE | Stark | 14 hr |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.